Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 253, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 5, 2008, 3:52 AM CDT for 7 counties in Illinois. It was in force for 53 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2008, 3:52 AM CDT (08:52 UTC)
- Expired
- Aug 5, 2008, 4:45 AM CDT
- In force
- 53 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Quad Cities radar (KDVN), 89 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 4:15 AM CDT | TSTM WND DMG | Abingdon, IL | TREES DOWN ON POWERLINES IN ABINGDON |
| Aug 5, 4:30 AM CDT | TSTM WND DMG | Farmington, IL | 8 INCH DIAMETER AND 12 INCH DIAMETER TREES DOWN. |
| Aug 5, 4:40 AM CDT | TSTM WND DMG | 3 S Princeville, IL | TWO OUTBUILDINGS DESTROYED. GARAGE DAMAGED WITH DEBRIS BLOCKING ROAD. ONE HORSE INJURED. |
| Aug 5, 4:48 AM CDT | TSTM WND DMG | Peoria, IL | 4 INCH TREE LIMB DOWN...5 MILES NW OF DOWNTOWN PEORIA |
| Aug 5, 4:48 AM CDT | TSTM WND GST 57 | Peoria, IL | MANY TREES DOWN AROUND THE CITY OF PEORIA |
| Aug 5, 4:49 AM CDT | TSTM WND GST 60 | 2 Sw Pekin, IL | LIGHT TREE DAMAGE 1 MILE SW PEKIN HEIGHTS |
| Aug 5, 4:50 AM CDT | TSTM WND DMG | Peoria, IL | MANY 4 TO 5 INCH DIAMETER TREE BRANCHES DOWN...LARGEST WAS 8 INCH DIAMETER...NEAR DOWNTOWN PEORIA |
| Aug 5, 4:55 AM CDT | TSTM WND DMG | Bartonville, IL | STEEL FLAG POLE SNAPPED/BROKEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 5, 2:55 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6781 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 7.9
- Supercell composite
- 32.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 050852
SVRILX
ILC057-095-123-143-175-179-203-050945-
/O.NEW.KILX.SV.W.0253.080805T0852Z-080805T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
352 AM CDT TUE AUG 5 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FULTON COUNTY IN WEST CENTRAL ILLINOIS...
WESTERN MARSHALL COUNTY IN CENTRAL ILLINOIS...
KNOX COUNTY IN WEST CENTRAL ILLINOIS...
WESTERN TAZEWELL COUNTY IN CENTRAL ILLINOIS...
NORTHWESTERN WOODFORD COUNTY IN CENTRAL ILLINOIS...
PEORIA COUNTY IN CENTRAL ILLINOIS...
STARK COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 445 AM CDT.
* AT 352 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF RIO...OR
ABOUT 8 MILES NORTH OF MONMOUTH...AND WAS MOVING EAST AT 59 MPH.
* LOCATIONS IMPACTED INCLUDE...
RIO...
GALESBURG...
ABINGDON...
KNOXVILLE...
WATAGA...
ONEIDA...
GILSON...
ALTONA...
OTHER LOCATIONS IN THIS WARNING INCLUDE...AVON...BARTONVILLE...
BELLEVUE...BRADFORD...BRIMFIELD...CAMP GROVE...CANTON...CASTLETON...
CHILLICOTHE...CREVE COEUR...DUNLAP...EAST PEORIA...ELMIRA...ELMORE...
ELMWOOD...FAIRVIEW...GLASFORD...HANNA CITY...HENRY...LA FAYETTE...
LACON...LAURA...LONDON MILLS...MAQUON...MARQUETTE HEIGHTS...
OSCEOLA...PEKIN...PEORIA...PRINCEVILLE...ROME...SOUTH PEKIN...
SPARLAND...SPRING BAY...TOULON...TRIVOLI...VICTORIA...WEST JERSEY...
WEST PEORIA...WILLIAMSFIELD...WYOMING AND YATES CITY.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT
STAY AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4122 8964 4116 8963 4117 8946 4113 8934
4048 8961 4057 9044 4117 9045 4116 8989
4123 8989 4125 8974
TIME...MOT...LOC 0852Z 283DEG 51KT 4102 9060
$$
AUTEN2 follow-up statements
000
WWUS53 KILX 050914
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
414 AM CDT TUE AUG 5 2008
ILC057-095-123-143-175-179-203-050945-
/O.CON.KILX.SV.W.0253.000000T0000Z-080805T0945Z/
FULTON-KNOX-MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD-
414 AM CDT TUE AUG 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR STARK...PEORIA...NORTHWESTERN WOODFORD...WESTERN TAZEWELL...
KNOX...WESTERN MARSHALL AND NORTHERN FULTON COUNTIES...
AT 412 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTHEAST OF
KNOXVILLE...OR ABOUT 7 MILES EAST OF GALESBURG...MOVING EAST AT 59
MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
DAHINDA...
SNAKE DEN HOLLOW...
WILLIAMSFIELD...
ELMORE...
WEST JERSEY...
YATES CITY...
LA FAYETTE...
MIDDLE GROVE...
LAURA...
BRIMFIELD...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4122 8964 4116 8963 4117 8946 4113 8934
4048 8961 4057 9044 4117 9045 4116 8989
4123 8989 4125 8974
TIME...MOT...LOC 0914Z 283DEG 51KT 4095 9020
$$
AUTEN000
WWUS53 KILX 050948
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
448 AM CDT TUE AUG 5 2008
ILC057-095-123-143-175-179-203-050954-
/O.EXP.KILX.SV.W.0253.000000T0000Z-080805T0945Z/
FULTON-KNOX-MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD-
444 AM CDT TUE AUG 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR STARK...KNOX...WESTERN
MARSHALL AND NORTHERN FULTON COUNTIES EXPIRES AT 445 AM CDT...
...A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR
TAZEWELL...WOODFORD AND EASTERN PEORIA COUNTIES UNTIL 530 AM CDT...
AT 442 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4122 8964 4116 8963 4117 8946 4113 8934
4048 8961 4057 9044 4117 9045 4116 8989
4123 8989 4125 8974
TIME...MOT...LOC 0944Z 283DEG 51KT 4085 8965
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:19 AM CDT, 33 minutes earlier.
Area forecast discussion, Aug 5, 3:19 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 319 AM CDT TUE AUG 5 2008 .DISCUSSION... ISSUED 304 AM CDT TUE AUG 5 2008 REGION A MASS OF THUNDERSTORM CLUSTERS...FRONTS...AND OUTFLOW BOUNDARIES. ACTIVE GROUP OF THUNDERSTORMS MOVING INTO ACROSS THE MISS RIVER VALLEY THIS MORNING...SO THIS DISCUSSION WILL BE SHORTENED SOMEWHAT. APPROACHING FRONT SHOULD BE THE MAIN ISSUE FOR THE FORECAST TODAY. STORMS ALONG FRONTAL BOUNDARY AND LINGERING CLOUDS SHOULD KEEP THE NRN TIER OF COUNTIES OUT OF HEAT ADVISORY CRITERIA...THOUGH SOUTHERN AND SW COUNTIES MAY SEE HEAT INDICES IN EXCESS OF 100F. PROGRESSION OF THIS FRONT THROUGH THE FA IS REALLY THE MAIN PROBLEM FOR THE FORECAST. HAVE GONE WITH A BLEND OF THE GFS AND THE ECMWF FOR THE FORECAST AS THE NAM IS ODDLY BROADBRUSHED WITH ITS PRECIP THIS TIME AROUND. SHORT TERM...TODAY AND TOMORROW... HOT AND VERY MOIST AIR IN PLACE IN ADVANCE OF TODAYS FRONT SHOULD BRING A COUPLE ROUNDS OF TSTORMS FOR CENTRAL ILLINOIS. OUTFLOW BOUNDARY FROM LAST NIGHTS ACTIVITY ALREADY PUSHING THROUGH THE CENTRAL AND SERN PORTIONS. ANOTHER COMPLEX IS DROPPING INTO NRN CWA PRESENTLY... PROVIDING YET ANOTHER BOUNDARY. THINK AT THIS POINT THAT THE GUIDANCE MAY BE SLIGHTLY OVERDONE FOR TEMPS... BUT THE HUMIDITY MAY COMPENSATE...AS IT DID YESTERDAY...RESULTING IN HI OVER 100F. NOT MAKING ANY CHANGES TO THE ADVSY AS A RESULT. NRN TIER OF FA SHOULD END UP ON THE DRY SIDE TONIGHT AS THE FRONT MOVES THROUGH. BEST FOCUS FOR TSTORMS SHOULD BE SOUTH AND SOUTHWEST. HOWEVER... LAST COUPLE OF RUNS HAVE INDICATED A WAVE MOVING IN FROM THE WEST JUST AS THE FRONT MAY BE DRIFTING BACK NWD WITH WAA FROM THE SOUTH. HAVE GONE TO A CHANCE POP ACROSS THE FA FOR WED IN ANTICIPATION OF THIS MCS PERSISTING IN THE MODELS. LONG TERM...THURSDAY THROUGH SATURDAY... FORECAST DRIES OUT CONSIDERABLY IN THE MODELS BEYOND THURSDAY MORNING...BUT IN SKETCHY NWRLY FLOW...THAT SITUATION IS ALWAYS LIKELY TO CHANGE. BIG RIDGE BUILDING TO THE WEST...AND TS EDOUARD MOVING IN AND BEING PULLED INTO THE MIX FROM THE SW MID WEEK. TEMPERATURES IN THE LOW TO MID 80S AND NOT QUITE SO MUGGY. HJS && .AVIATION... ISSUED 1205 AM CDT TUE AUG 5 2008 TSTM COMPLEX THAT MOVED THRU NRN IL LAST EVE HAS PUSHED AN OUTFLOW BNDRY SWD THAT NOW EXTENDS BRL-BMI-DNV. ISOLD MID LVL SHOWERS FM ACCAS HAVE DVLPD SERN IA/ERN MO AND THIS ACTIVITY MAY HOLD TOGETHER AS FAR E AS PIA/SPI...BUT WILL BE DIMINISHING DUE TO SUBSIDENSE IN THE WAKE OF THE NRN IL CONVECTION. ADDITIONAL ELEVATED TSTM DVLPMT REMAINS PSBL MAINLY ALONG AND N OF OUTFLOW BNDRY...SO WILL KEEP A TEMPO FOR THUNDER IN PIA/BMI BEFORE 12Z TUE. MAIN COLD FRONT STILL BACK IN IA AND IS STILL SLATED TO REACH PIA BY 18Z AND INTO THE SPI-DEC-CMI CORRIDOR BY 21Z. WHATEVER CONVECTION DVLPS BEFORE 12Z TUE WILL HAVE A SIG IMPACT ON STORM DVLPMT/EVOLUTION THRU TUE. IN GENERAL...WILL PUT IN PROB30 FOR TSRA AFT 15Z MOST AREAS...THEN TEMPO FOR THE 4 HRS AROUND FROPA...THEN JUST A COUPLE OF HRS OF STRATOCU N OF THE FRONT. SMALL CHC FOR LINGERING CONVECTION AFTER FROPA...BUT RISK IS TOO SMALL FOR INCLUSION IN THE TAFS AT THIS TIME. 04 && .ILX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ILZ049>052-061>063- 066>068-071>073. &&
Hazardous weather outlook, Aug 4, 3:25 PM CDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 325 PM CDT MON AUG 4 2008 ILZ027>031-036>038-040>048-053>057-051100- CASS-CHAMPAIGN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MOULTRIE-PEORIA-PIATT-SCHUYLER- STARK-TAZEWELL-VERMILION-WOODFORD- 325 PM CDT MON AUG 4 2008 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT HEAT INDICES IN EXCESS OF 100 DEGREES WILL LINGER INTO THE EARLY EVENING HOURS BEFORE CONDITIONS BEGIN TO COOL DOWN AFTER SUNSET. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PARTS OF NEBRASKA AND IOWA THIS EVENING...THEN TRACK EASTWARD INTO NORTH CENTRAL ILLINOIS TONIGHT. CURRENT INDICATIONS SUGGEST THUNDERSTORMS WITH DAMAGING WINDS MAY IMPACT PARTS OF THE AREA...PRIMARILY ALONG AND NORTH OF A PEORIA TO BLOOMINGTON LINE. IF THE STORMS MATERIALIZE AS EXPECTED...THE MAIN TIME FRAME FOR POTENTIAL SEVERE WEATHER ACROSS CENTRAL ILLINOIS WOULD BE FROM 9 PM TO 3 AM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE REGION ON TUESDAY AS A COLD FRONT MOVES INTO ILLINOIS. THERE IS A SLIGHT RISK SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT...PRIMARILY BETWEEN 9 PM AND 3 AM. ILZ049>052-061>063-066>068-071>073-051100- CHRISTIAN-CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER- LAWRENCE-MORGAN-RICHLAND-SANGAMON-SCOTT-SHELBY- 325 PM CDT MON AUG 4 2008 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT HEAT INDICES IN EXCESS OF 100 DEGREES WILL LINGER INTO THE EARLY EVENING HOURS BEFORE CONDITIONS BEGIN TO COOL DOWN AFTER SUNSET. THUNDERSTORMS ARE EXPECTED TO TRACK ACROSS NORTH CENTRAL ILLINOIS LATER THIS EVENING INTO THE OVERNIGHT HOURS. SOME OF THESE STORMS MAY REACH AS FAR SOUTH AS THE I-72 CORRIDOR AFTER MIDNIGHT...HOWEVER THE PRIMARY SEVERE WEATHER THREAT WILL REMAIN FURTHER NORTH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL MOVE THROUGH THE REGION TUESDAY AND TUESDAY NIGHT AS A COLD FRONT DROPS INTO ILLINOIS. THERE IS A SLIGHT RISK SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE TUESDAY AND TUESDAY NIGHT. HEAT AND HUMIDITY WILL CONTINUE INTO TUESDAY WITH APPARENT TEMPERATURES AROUND 100 DEGREES BY THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:42 AM CDT | Severe Thunderstorm Warning | ILX | McLean, Mason, Peoria, Tazewell, Woodford | 48 min |
| Aug 5, 5:24 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, McLean | 24 min |
| Aug 5, 5:25 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 65 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.